Addiction: Substance Abuse Community
Heart Palpitations
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Heart Palpitations

Heart Palpitations - "heartbeat sensations that feel like your heart is pounding or racing. You may simply have an unpleasant awareness of your own heartbeat, or may feel skipped or stopped beats. The heart's rhythm may be normal or abnormal. Palpitations can be felt in your chest, throat, or neck."

Are these normal during opiate w/d? Will they eventually go away? It feels like my brain is telling my heart to work harder and get that morphine up here!
Related Discussions
14 Comments Post a Comment
Blank
182493_tn?1348056515
i think they are normal. blood pressure goes all over the place during withdrawl (withdrawal) not to mention the rise in anxiety levels would cause heart to beat faster.
Blank
Avatar_n_tn
Thanks. They do appear to be getting a little better but it's annoying ... will keep you posted.
Blank
182493_tn?1348056515
maybe try something herbal for anxiety. i take xanax when i feel that way. its luckily not very often. i am told that valerian helps with anxiety. there is also something else i can't remember the name of...
Blank
Avatar_n_tn
I can't take Valerian Root yet since quitting ... the smell makes me want to puke. Might try again today though if you think it might help. Thanks.
Blank
182493_tn?1348056515
have you tried the liquid?? thats the only way i can take it. it also doesnt have the best smell but i put it in some decaf iced tea, like that arizona stress tea. and then down it. you don't have to smell it that way. more than likely your local health food store has it. i would give it a shot.. it can't hurt.
Blank
Avatar_n_tn
Might try that ... will see if I have any luck with the pills in the next day or 2.
Blank
Avatar_n_tn
Another thing I forgot to mention: I don't know your medical history, so if for any reason you think something else can be causing this, you need to talk to your doctor. Like I said, I had no idea the two could be related so I didn't even tell my doctor about the Lortab, so if that's a problem for you, you can always just say you don't know why they are happening and they'll probably do an EKG just to make sure. I'm sure it's the withdraws, but I just wanted to include that just incase.
Blank
Avatar_n_tn
The first time I tried to come off Lortab, my heart was going crazy! I actually went to the doctor and she put a heart monitor on me after the palpitations showed up on an EKG. Of course, she didn't know I was coming off Lortab, but I had know idea that the two could even be related. She said the palpitations were fine and nothing to worry about. Anyways, I have horrible anxiety and the heart palpitations would totally freak me out. The best thing I found was to tell myself that my body was ridding itself of a toxin, and it was for the better. Try to get your mind on something else if you can, and just tell yourself that you're ok. That was my biggest problem. I would freak out,and that only made it worse. Good luck, I know how miserable it can be!
Blank
Avatar_n_tn
Valerian root can be taken in capsules.  The smell when you make a tea is repulsive!  Many homeopaths will recommend buying your own dry root and making your own caps from that.  Most natural health food stores will have these supplies.  I buy the 00capsules and I have a cap-m-quik set up.  You put one half of the capsule in the table (it holds like 24), fill it with the valerian root, and then put the other end of the cap on top.  It is a good relaxant, but like I said, the dreams are so vivid.  Also, you need to check to make sure that your current meds won't react badly with the valerian.  BTW--any time you take an herb or natural med, you have several options for its administration.  You can make tinctures, drops, teas, caps, and oinments.  I have a limited knowledge of this, but if you need help, I could possibly point you to some more in depth sources.
Blank
Avatar_n_tn
So the palps got better over time? Slowly? Suddenly? Gone in 2 weeks? Just wondering how long it took ...
Blank
Avatar_n_tn
Well, for me, they kind of came and went for a couple of weeks, then subsided. They usually didn't start untill after about 3 days of withdraws. I'm sure it has alot to do with how long you've been taking, and how much. I relapsed and am currently trying to quit Lortab once again, and I'm not looking foward to them, but at least this time, I know I'm not dying or anything.  Just remember, it WILL go away, I can't say when for you, but it will and it's worth it. I hope this has helped you some. Good luck again! If there's something I can do to help, let me know, k?
Blank
182493_tn?1348056515
also L-theanine (sp?) is a natural calming herbal remedy.
Blank
Avatar_f_tn
I have anxiety/panic disorder myself and I get this all the time however I have noticed it is exagerated more when I am trying to detox...Only thing I can suggest is to try and stay calm and know it will pass. Like others said..try and do something to get your mind off of it. Also, I would maybe still check with Dr, that way he/she can put your mind at rest if nothing else.  Sometime's that helps in itself.
Huggs Keep us posted
Tracy
Blank
Avatar_n_tn
Thanks for the info ... they're slowly getting better and hope they will be gone in a few more days. I'm not too worried about my health, so will not see a doc unless it persists for several more weeks.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
3092482_tn?1412261602
Blank
weaver71
Other
4522800_tn?1405696702
Blank
VICourageous
ID
5347058_tn?1381192026
Blank
ariley13
Boston, MA
1926359_tn?1331591739
Blank
lulu747
Vancouver
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN